MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT
Model Number 388.266
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned.Occupation: synthes rep.A review of the device history record.Device history lot.Part #: 388.266.Synthes lot number: 4281910.Supplier lot number: 0307.Manufacturing site: synthes (b)(4).Release to warehouse date: 11-jun-2001.Supplier: s.S.White medical products.No ncr¿s were generated during production.Device history batch null, device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary background: it was reported on july 17, 2019, during testing at service and repair, the torque limiting wrench was found that this device failed in calibration.There was no patient involvement.This complaint involves one (1) device.Investigation flow: calibration/power tools service and repair evaluation: during service and repair the repair technician reported the device failed in calibration.Torque test failed is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Visual inspection: the 10 nm torque limiting wrench for 12-point nut (p/n 388.266 lot 4281910 ) was received at customer quality, and it is observed that there is no visual damage which would contribute to the complaint condition.Functional test: the repair technician reported the device failed in calibration.Torque test failed is the reason for repair.The observed condition is not able to be replicated at us cq, however, the complaint condition is confirmed per the service and repair evaluation and attached report.Document/ specification review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation conclusion: the complaint condition is confirmed as the torque wrench (p/n 388.266 lot 4281910) was returned after failing calibration.Visual inspection, document/specification review and functional test were performed as part of this investigation.The complaint condition of ¿failed calibration¿ was confirmed.The returned instrument has exceeded the expected instrument life (three years) established by bradshaw, therefore any recalibration could not be assured.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, during testing at service and repair, the torque limiting wrench was found that this device failed in calibration.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9050575
Report Number2939274-2019-60575
Device Sequence Number11310733
Product Code HXC
UDI-Device Identifier10705034772271
UDI-Public(01)10705034772271
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.266
Device Catalogue Number388.266
Device Lot Number4281910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/13/2019
Patient Sequence Number1